Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Weight Gain and Depakote go hand in hand

Posted by Kate on December 1, 1998, at 13:40:29

In reply to Re: Weight Gain and Depakote go hand in hand, posted by Nancy on December 1, 1998, at 13:01:05

> > I have experienced a weight gain of 130 lbs since January of '97,
> > the pharmacutical co. should have a label to tell you that no matter what your diet can get Obese from prolonged use on this drug.
> > It's not fair when you are not informed about MAJOR side effects such as this one, when it does affect a part of your life.
> > I'm not all alone in this dreaded weight gain thing from a med!
> Taylor, you are not alone my friend. Hi. My name is Nancy. I used to be a size "1", 110lb at 5'4", with IR measured body fat of 9% (very lean for a 30 year old female). Also, before I became totally incapacitated with bipolar 1 illness, I was working as a professional dancer, here, in Las Vegas. My dear, I completely understand how traumatic and infuriating it is, becoming obese while taking a (supposidly benign) mood stablizer!!! Personally, I was taking Lithium for 6 months and gained 70lbs during that time. Then, I was switched to Depakote (up to 3500mgs/day). I couldn't lose a pound to save my life. Oh! I am soooo DISGUSTED! I think I'll go ahead and scream about it, right now, again...
> OK. I'm back.
> Honey, THEY don't bother to tell of the nasty side effects because THEY need you to take THEIR drugs (a multibillion dollar industry)! Hey, it's either that explaination or it's simply a matter of complete apathy on their part. THEY just don't give a damn.
> In April '98, I was put on Ziprasidone (marketed as Zeldox) for the mania, rapid cycling and mixed states. It worked, AND, it's one of the anti-manics that is least likely to cause weight gain. By the way, although I gained a ton of wight due to Lithium and Depakote, not one of those wicked drugs alleviated my mood swings. How's that for a kick in the chops?! Ziprasidone should be available for prescription use by January '99.
> Taylor, I hope you're having luck shedding that extra weight. If it weren't for rotten luck, I'd have no luck at all. I ride my recumbent exercise bike everyday until the display reads that I've burned off 3000 calories (yes, I'm crazy. That's three thousand calories. I've always been EXTREMELY driven). HOWEVER, OVER THE LAST 4 MONTHS I'VE LOST VERY LITTLE WEIGHT!!! I DON'T EAT MORE THAN 1500 CALORIES A DAY! I WISH I COULD EXPLAIN WHAT'S HAPPENED TO ME. I'VE NEVER HAD A WEIGHT PROBLEM UNTIL I TOOK THOSE BLANKETY-BLANK MOOD STABILIZERS!
> Taylor, do you think that maybe we have grounds for a law suit? I know, bad joke, Nancy.
> Please, tell me if anything is helping you lose weight. I'll keep you posted on my progress, too.
> Maybe, it's just a matter of a little more time before our metabolisms function again???
> Mind Over Madness,
> Nancy e-mail:

I started on 750 mg of Depakote a week ago. Since then I have been experiencing uncontrollable sobbing fits that last from ten to twenty-five minutes, up to six a day. I am completely despondant. I also have a ten year history of eating disorders, so hearing that Depakote causes weight gain is extremely alarming to me. I could not tolerate that in this state. Everything I have heard about Depakote so far indicates that it is bad news. Does anyone have any good news about this drug? Or should I stop taking it?





Post a new follow-up

Your message only Include above post

Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.


Start a new thread

Google www
Search options and examples
[amazon] for

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Kate thread:1271